About
MAXIGESIC®

MAXIGESIC® for better, faster pain relief¹

MAXIGESIC provides double-action pain relief from a wide range of pain using a patented combination of Paracetamol and Ibuprofen. This world-first specific combination was invented in New Zealand by Hartley Atkinson, pharmacologist and founder of AFT Pharmaceuticals.

To learn more about MAXIGESIC, click on the sections below:

THE MAXIGESIC STORY
 

MAXIGESIC is a world-first specific combination pain relief invented in New Zealand by Hartley Atkinson, pharmacologist and founder of AFT Pharmaceuticals. Introduced in New Zealand in 2009, it now has license agreements in over 40 countries around the world.

MAXIGESIC was developed as a better alternative for pain relief than other combination painkiller products, particularly those containing codeine, and as a better, faster¹ form of pain relief to Paracetamol and Ibuprofen; the two most common pain relief medications in New Zealand.

GENERAL INFORMATION
 
What is MAXIGESIC®?

MAXIGESIC is a patented combination of Paracetamol (500mg) and Ibuprofen (150mg), two tried and trusted active ingredients that work together in different, complementary ways to relieve pain (Paracetamol) and reduce fever and inflammation (Ibuprofen) at the same time.

How does MAXIGESIC® provide better, faster pain relief¹?

The patented combination of Paracetamol and Ibuprofen in MAXIGESIC provides double-action pain relief that is clinically proven to be more effective than Paracetamol or Ibuprofen alone¹.

These results were achieved in a New Zealand clinical trial of the post-operative pain relief of 135 patients after the removal of 1-4 wisdom teeth¹. The trial compared Paracetamol 4000mg, Ibuprofen 1200mg and MAXIGESIC in four divided daily doses, monitoring the patients for 48 hours following their surgery.

The trial results showed that MAXIGESIC provides pain relief that is 32.3% more effective than Paracetamol¹ and 35.8% more effective than Ibuprofen#.

  

#Expressed as the mean time adjusted VAS pain scores 48 hours post-op at rest.

Result achieved in a trial of post-operative pain relief after removal of 1 - 4 wisdom teeth using MAXIGESIC® compared with Paracetamol 4000mg or Ibuprofen 1200mg alone per day in four divided doses¹.

Reference: 1. Merry, A. F., Gibbs, R. D., Edwards, J., Ting, G. S., Frampton, C., Davies, E. and Anderson, B. J. (2010). “Combined acetaminophen and Ibuprofen for pain relief after oral surgery in adults: a randomized controlled trial” British Journal of Anaesthesia 104(1): 80-88.

What types of pain can I use MAXIGESIC® for?

MAXIGESIC provides temporary relief for a wide range of pain including:

  • Headache
  • Migraine headache
  • Tension headache
  • Muscular pain
  • Back pain
  • Period Pain
  • Arthritis
  • Rheumatic pain
  • Toothache
  • Pain from dental procedures
  • Aches and pain associated
    with cold and flu
  • Sinus pain
  • Sore throat
  • Tennis elbow

MAXIGESIC also reduces fever and inflammation.

Where can I buy MAXIGESIC®?

MAXIGESIC is available from all good pharmacies and supermarkets in New Zealand.

In what pack sizes can I buy MAXIGESIC®?
  • 10 tablet pack
  • 16 tablet pack
  • 32 tablet pack (from pharmacies only)
  • 50 tablet pack (from pharmacies only)
  • 100 tablet pack (from pharmacies only)
What form does MAXIGESIC® come in?

MAXIGESIC is currently available as a coated tablet for easy swallowing.

INGREDIENTS
 
What are the ingredients in MAXIGESIC®?

MAXIGESIC is a patented specific combination pain relief that combines the pain-relieving properties of Paracetamol (500mg) with the anti-inflammatory action of Ibuprofen (150mg).

Is there codeine in MAXIGESIC®?

No, there is no codeine in MAXIGESIC. Codeine is often used to amplify the effect of pain relief in other combination pain relief products, but as a member of the opiate family it has the potential for misuse. Health authorities around the world have expressed concerns about this issue, and so we formulated MAXIGESIC without codeine.

DOSAGE AND USAGE
 
How should I take MAXIGESIC®?
  • Take 1-2 tablets with a large glass of water.
  • Repeat the dose every 4-6 hours as required, up to a maximum of 8 tablets in 24 hours.
  • Do not use for more than 72 hours except on the advice of your doctor.
Is MAXIGESIC® suitable for children?

MAXIGESIC is NOT recommended for children under 12 years of age.

Are there any reasons why I shouldn’t use MAXIGESIC®?

Do not take MAXIGESIC if you:

  • Have asthma
  • Have a stomach ulcer
  • Have kidney disease
  • Are allergic to Ibuprofen, Aspirin, Paracetamol or anti-inflammatory medicines

Please review the MAXIGESIC packaging for full directions and warnings.




To learn more about MAXIGESIC® and AFT Pharmaceuticals check
out the FAQ page

Visit the Pain Centre to learn more about pain

Result achieved in a trial of post-operative pain relief after removal of 1 - 4 wisdom teeth using MAXIGESIC® compared with Paracetamol 4000mg or Ibuprofen 1200mg alone per day in four divided doses.¹

Reference: 1. Merry, A. F., Gibbs, R. D., Edwards, J., Ting, G. S., Frampton, C., Davies, E. and Anderson, B. J. (2010). “Combined acetaminophen and ibuprofen for pain relief after oral surgery in adults: a randomized controlled trial” British Journal of Anaesthesia 104(1): 80-88.

MAXIGESIC® film-coated tablets are for the temporary relief of pain and reduction of fever and the discomfort associated with fever. Incorrect use can be harmful. Do not use if you have asthma or a stomach ulcer. Do not use in children under 12 years or if you have kidney disease. Do not exceed the daily recommended dose. Always read the label and use strictly as directed. If symptoms persist or side effects develop, contact your healthcare professional. AFT Pharmaceuticals, Auckland, New Zealand. TAPS PP4943 NZ Patent No. 552181.

Do NOT combine with any other Paracetamol or Ibuprofen-containing medicines. Do NOT exceed the daily recommended dose.